| Catalog Number |
72290129 |
| Medical Device Problem Codes |
Detachment of Device or Device Component (2907); Material Twisted/Bent (2981)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/11/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
Event or Problem Description
It was reported that during a bankart repair procedure, one (1) unit of the firstpass mini left trigger was squeezed to close the jaws, the self-capture located in the top jaw was displaced and become lodge in the joint, another (1) unit of the fisrtpass mini left was opened and when the device entered the shoulder joint, the self-capture displaced without closing the jaws.Surgery was completed with a back-up device instead, from a different lot number.All the pieces were removed from the patient with the help of graspers.There was a surgical delay of less than 30 minutes, and no further complications were reported.
Additional Manufacturer Narrative
H11: internal complaint reference number: (b)(4).H3, h6: the reported device was received for evaluation.A visual evaluation showed the device was not returned with any original packaging.The suture capture has been disconnected from the upper jaw.The suture capture was not returned.No other visual deficiencies.A functional evaluation showed pulling the lever will close the aligned jaws and deploy the suture passer needle as intended.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.An analysis of the customer provided images found a firstpass device missing the suture capture.Two images show remains that appear to be part of the suture capture.Two records with identification labels for the failed firstpass suture passer products can also be seen.A definitive root cause for the reported issue could not be determined.Factors that could have contributed to the failure include procedural variance, or deviations from established protocols, increasing risks and leading to unintended consequences ((1) excessive force (2) tissue thickness (3) damage or debris on the device tip between passes).Based on this investigation, there is no evidence to suggest a design, material, or manufacturing issue.Therefore, the need for corrective action is not indicated.
Additional Manufacturer Narrative
Internal complaint reference (b)(4).H11 h3, h6: the reported devices were received for evaluation.A visual evaluation showed the first device was not returned with any original packaging.The suture capture has been disconnected from the upper jaw.The suture capture was not returned.No other visual deficiencies.The second device was not returned with any original packaging.The barrel is severely bent.The jaws are partially close without any compression to the handle.The suture capture has been disconnected from the upper jaw and was not returned.A functional evaluation of the first device showed pulling the lever will close the aligned jaws and deploy the suture passer needle as intended.The second device showed the device cannot actuate due to the damage to it.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found one additional reported event for the same batch.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.An analysis of the customer provided images found a firstpass device missing the suture capture.Two images show remains that appear to be part of the suture capture.Two records with identification labels for the failed firstpass suture passer products can also be seen.A definitive root cause for the reported issue could not be determined.Factors that could have contributed to the failure include procedural variance, or deviations from established protocols, increasing risks and leading to unintended consequences ((1) excessive force (2) tissue thickness (3) damage or debris on the device tip between passes).Based on this investigation, there is no evidence to suggest a design, material, or manufacturing issue.Therefore, the need for corrective action is not indicated.